MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PENROSE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 PENROSE DRAIN
Catalog Number 0912010
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was unknown debris inside the sealed packaging prior to use.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related due to foreign material being sealed within closed packaging.A penrose drain was returned unopened in it its original packaging.Foreign material was noted inside of the packaging.Material contained a length of 0.13 inches and a width of 0.0575 inches.This is out of specification.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be defective/ contaminated components from the supplier.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warnings: to avoid the possibility of drain damage or breakage: ¿ avoid suturing through drains as this may result in breakage during removal or undesired leakage.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain; and ¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement ¿ the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.¿ tubes should lie flat and in line with the anticipated skin exit.¿ to facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.¿ drain tubing should be placed within areas of critical fluid collection.¿ care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.¿ taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.¿ care must be exercised to avoid damage to the drain (see warnings).¿ the tubing should be repeatedly checked during closure for free motion to avoid fluid retention, breakage and/or fragment retention within the wound." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PENROSE DRAIN
Common Device Name
PENROSE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8758126
Report Number1018233-2019-03604
Device Sequence Number16564144
Product Code GBX
UDI-Device Identifier00801741051234
UDI-Public(01)00801741051234
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number0912010
Device Lot NumberNGCU3056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1